Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Paducah, KY

June 12, 2008Muhlenberg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2008, 2:32 PM CDT for Muhlenberg County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2008, 2:32 PM CDT (19:32 UTC)
Expired
Jun 12, 2008, 3:00 PM CDT
In force
28 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Muhlenberg County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:49 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 12, 1:49 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
149 PM CDT THU JUN 12 2008

.DISCUSSION...
ENHANCED CU FIELD/ISOLATED CONVECTION DRIVEN BY DIURNAL AID WILL
SUBSIDE AFT SUNSET. GFS/NAM BOTH MODELLING OUR INCOMING BOUNDARY
INTO/THRU THE FA TOMORROW (FRIDAY) NIGHT. UNTIL THEN HEAT OF DAY
ACTIVITY (FRI) MAY DEVELOP PRE-FRONTALLY BUT SHOULD BE MORE WIDELY
SCATTERED. AFT 00Z SAT WE LOSE THE INTENSITY OF PEAK DIURNAL
HEATING INSOFAR AS SURFACE INSTABILITY GOES...BUT THE BOUNDARY
SHOULD COMPENSATE AS IT COLLIDES WITH A SURFACE MOIST TONGUE OF 70F
TDS. SLGT RISK SVR CONTINUES WITH PEAK POPS 03Z-09Z FOR MOST OF
FA. HPC MODELS .5-1 QPF AREALLY AVERAGED WITH HEAVIEST RAINS
THREAT JUST OUTSIDE FA. STILL THIS ADDITIONAL RAINFALL MAY
HEIGHTEN RIVER FLOODING CONCERNS WITH SOME (WHITE/WABASH) IN
RECORD OR NEAR RECORD FLOODING ALREADY.

HAVE CONTINUED THE SLGT CHANCE MENTION OF POPS FOR EARLY SAT
FAR SERN PTNS FA (PENNYRILE WKY) DESPITE BOUNDARY BEING NEARLY
ENTIRELY THROUGH MOST OF FA. SURFACE HIGH PRESSURE BUILDS IN THE
WAKE OF THE DEPARTING FRONT AND DRIER AIR WORKS DOWN THE COLUMN
FOR THE REMAINDER OF THE WEEKEND. THERE IS A DIURNAL REDEVELOPMENT
RIGHT ALONG THE STILL CLOSE BY FRONT SAT PM...BUT BELIEVE IT WILL
BE JUST SOUTH AND EAST OF THE CWA BORDER.

SUN NIGHT-MON THE 2NDARY/REINFORCING COOL/DRY SHOT MAY YIELD AN
ACCOMPANYING SMALL POP IN THE NWLY FLOW PATTERN. AFT THAT THIS AIR
MASS THAT COMES IN FOR TUE-WED PRODUCES REAL PLEASANT
TEMPS/HUMIDITIES FOR THIS TIME OF YEAR...WITH U50S-L60S AND
U70S-L80S ANTICIPATED PERHAPS INTO THU EVEN.

MOS BLEND TO EXISTING FORECAST/COLLAB PIC WORKS NEAR TO MEDIUM
RANGE WHILE HPC LED NOS BLENDS WELL INTO THE COLLAB PIC/LONG RANGE
AND IS NOT TOO FAR OFF THE 00Z MEX EITHER.

&&

.AVIATION...
ISOLATED DIURNAL CONVECTION WILL DIMINISH AROUND SUNSET. THE
ACTIVITY WILL REMAIN MOST CONCENTRATED SOUTH AND EAST OF THE OHIO
RIVER...INCLUDING KPAH AND KEVV. MAINLY CLEAR SKIES ARE EXPECTED
TONIGHT. CUMULUS CLOUDS WILL REFORM FRIDAY MORNING. SOUTH TO
SOUTHWEST WINDS WILL GUST TO NEAR 20 MPH IN THE DAYTIME HOURS...AND
BE LESS THAN 10 MPH AT NIGHT. NO VISIBILITY RESTRICTIONS ANTICIPATED
THROUGH 18Z FRIDAY...OUTSIDE OF ISOLATED STORMS THIS AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 12, 2:22 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT THU JUN 12 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
222 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL SUNSET...MAINLY ALONG
AND EAST OF THE LAKES IN WESTERN KENTUCKY...ACROSS THE SOUTHERN
PENNYRILE. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE PRIMARY
THREATS.

FLOODING WILL CONTINUE ALONG SOME PORTIONS OF AREA RIVERS. REFER
TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE FRIDAY INTO
FRIDAY NIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH
AND WEST FRIDAY...AND SWEEP ACROSS THE QUAD STATE FRIDAY NIGHT. THE
MAIN HAZARDS FROM STORMS THAT DEVELOP ALONG AND AHEAD OF THE
FRONT WILL BE DAMAGING WIND AND POSSIBLY HAIL. IN ADDITION...THE
STORMS COULD BRING SOME HEAVY RAINFALL TO THE AREA...ESPECIALLY IN
THE WABASH VALLEY OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.

ANOTHER SMALLER CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY NIGHT
THROUGH MONDAY NIGHT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
IN THIS TIME FRAME.

FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD
WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE FRIDAY OR FRIDAY NIGHT.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.